Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 30, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 11, 2005, 5:00 PM MDT for Iron County, Washington County, Utah. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2005, 5:00 PM MDT (23:00 UTC)
- Expired
- Jun 11, 2005, 5:28 PM MDT
- In force
- 28 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Iron County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 35 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:00 PM MDT | TSTM WND DMG | New Harmony, UT | POWER POLES BLOWN DOWN IN NEW HARMONY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.0 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2056 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 112302
SVRSLC
UTC021-053-120000-
/O.NEW.KSLC.SV.W.0030.050611T2300Z-050612T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 PM MDT SAT JUN 11 2005
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN IRON COUNTY IN UTAH
THIS INCLUDES THE CITY OF CEDAR CITY
WASHINGTON COUNTY IN UTAH
THIS INCLUDES THE CITY OF ST. GEORGE
* UNTIL 600 PM MDT
* AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTHWEST OF PARAGONAH TO ENOCH TO 8 MILES EAST OF
NEW HARMONY TO SANTA CLARA TO 16 MILES SOUTHWEST OF SANTA
CLARA...MOVING SOUTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PARAGONAH...WASHINGTON...ST. GEORGE AND PAROWAN BY 520 PM
MDT LA VERKIN AND HURRICANE BY 525 PM MDT
LAT...LON 3812 11287 3725 11381 3681 11410 3634 11352
3679 11323 3755 11290 3779 11275 3784 11260
$$1 follow-up statement
000
WWUS55 KSLC 112328
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
526 PM MDT SAT JUN 11 2005
UTC021-053-112336-
/O.CAN.KSLC.SV.W.0030.000000T0000Z-050612T0000Z/
IRON UT-WASHINGTON UT-
526 PM MDT SAT JUN 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND EASTERN IRON
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND EASTERN IRON
COUNTIES WAS CANCELLED AT 526 PM MDT. THE LINE OF THUNDERSTORMS
ACROSS THE TWO COUNTIES HAS WEAKENED. SEVERE WIND GUSTS ARE NO
LONGER EXPECTED...THOUGH ANY REMAINING STORMS COULD PRODUCE WINDS IN
THE 25-35 MPH RANGE.
LAT...LON 3812 11287 3725 11381 3681 11410 3634 11352
3679 11323 3755 11290 3779 11275 3784 11260
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:05 PM MDT, 55 minutes earlier.
Area forecast discussion, Jun 11, 4:05 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 405 PM MDT SAT JUN 11 2005 .SYNOPSIS...UPPER LEVEL TROUGH WILL MOVE EAST ACROSS UTAH TONIGHT... FOLLOWED BY A SECOND SYSTEM ACROSS NORTHERN UTAH SUNDAY. A RIDGE OF HIGH PRESSURE TO OUR WEST WILL LEAD TO A WARM AND GENERALLY DRY SOUTHWEST FLOW ALOFT THROUGH MUCH OF NEXT WEEK. && .DISCUSSION...ACTIVE CONVECTION OVER MOST SECTIONS OF THE STATE THIS AFTERNOON ASSOCIATED WITH THE UPPER TROUGH CURRENTLY OVER EXTREME WRN UTAH. STRONG CONVECTION LATE THIS AFTERNOON...PRIMARILY WITH LOCALLY HEAVY RAIN...EXISTS OVER SW THROUGH S/CNTRL UT. MOVEMENT OF THE INDIVIDUAL CELLS HAS PICKED UP THE LAST HOUR OR SO...THUS THE THREAT OF LOCALLY HEAVY RAIN AND MINOR FLOODING HAS DIMINISHED SOMEWHAT. KEEPING AN EYE ON THE LINE OF STORMS MOVING THROUGH WRN MILLARD THROUGH EXTREME NW WASHINGTON COUNTY. STRONG WINDS A GOOD BET WITH THIS LINE...WITH THE THREAT OF LARGE HAIL FROM THE SRN END OF THE LINE FOR WRN IRON/WASHINGTON COUNTIES. UP NORTH THE VORTICITY MAX SOMEWHAT LOST UNDER THE CIRRUS SHIELD OVER EXTREME NE NV WILL DRIFT EAST ACROSS NRN UT WITH THE TROUGH OVERNIGHT. MOISTURE FEEDING NORTH FROM THE CONVECTION OVER SW/CNTRL UT WILL PRIME THE AIRMASS...AND LEAD TO DECENT...BUT NOT EXCESS RAINFALL TONIGHT. THE SECONDARY SHORTWAVE THAT WILL FOLLOW OUT OF THE NW SUNDAY WILL FIND PLENTY OF MOIST AND UNSTABLE OVER NRN UT. DYNAMIC AND JET SUPPORT WILL REMAIN THE BEST OVER OUR FAR NRN ZONES...WITH DIFFERENTIAL HEATING GENERATING SOME CONVECTION OVER THE CNTRL MOUNTAINS SUNDAY AFTERNOON. BUILDING HEIGHTS MONDAY WILL SIGNAL THE BEGINS OF WHAT COULD BE A RETURN TO SEASONAL TEMPS NEXT WEEK. THE RIDGE AXIS WILL SETTLE TO THE EAST OF UTAH...LEAVING THE STATE IN A WARM AND GENERALLY DRY SW FLOW FOR SEVERAL DAYS. SUBTROPICAL DISTURBANCES CAUGHT UP IN THE FLOW MAY GENERATE SOME CONVECTION...ESPECIALLY AS THE WEEK PROGRESSES. THE RATHER DEEP TROUGH THAT SITS OVER THE ERN PACIFIC MUCH OF THE WEEK IS PROGGED TO MAKE A MOVE TO THE COAST BY THE END OF THE WEEK. LOWERING HEIGHTS WITH THE APPROACHING TROUGH SIGNALS AN INCREASED THREAT OF CONVECTION AND COOLER TEMPS HEADING INTO NEXT WEEKEND. && .AVIATION...GENERAL SOUTHERLY WINDS EXPECTED THIS EVENING...THOUGH CONVECTION WILL CREATE ERRATIC AND GUSTY WINDS FROM NEARBY CONVECTION. CEILINGS COULD DROP INTO THE MVFR RANGE IN HEAVIER SHOWERS/STORMS THROUGH THIS EVENING. && .HYDRO...FAIRLY WIDESPREAD RAINFALL IN THE .50 - 1.00 RANGE ACROSS SW THROUGH CNTRL UT TODAY. APPEARS THAT THE WATERWAYS OVER THE HEAVY RAIN AREAS ARE HANDLING THE RUNOFF...THOUGH MINOR SMALL STREAM AND STREET FLOODING HAS BEEN REPORTED. A SECONDARY...AND WELL ORGANIZED CONVECTIVE BAND WILL MOVE ACROSS SW UT LATE THIS AFTERNOON THROUGH EARLY EVENING. THIS BAND PRODUCING STRONG CONVECTION...AND IS MOVING SLOW ENOUGH THAT IT COULD PRODUCE MINOR FLASH FLOODING AGAIN LATE THIS AFTERNOON/EVENING. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. CONGER
Hazardous weather outlook, Jun 11, 5:00 AM MDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MDT SAT JUN 11 2005 UTZ012>021-121300- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH- 500 AM MDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN AND EASTERN UTAH. .DAY ONE... TODAY SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND INTO THIS EVENING. LOCALLY HEAVY RAIN IS EXPECTED. SOME OF THE THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN...GUSTY WIND AND POSSIBLE HAIL. THE HEAVY RAIN COULD CAUSE RAPID RISES TO AREA STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY TEMPERATURES WILL BECOME VERY WARM TUESDAY AND PERSIST THROUGH FRIDAY. WITH THE WARM TEMPERATURES THE HUMIDITY WILL BE LOW AND INCREASING SOUTHERLY WIND WILL INCREASE THE FIRE DANGER. UTZ001>011-WYZ021-121300- CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN- WESTERN UINTA MOUNTAINS- 500 AM MDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE... TODAY INCREASING SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS WILL CONTAIN HEAVY RAIN... GUSTY WIND AND POSSIBLE HAIL. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ON SUNDAY BUT DECREASE IN COVERAGE BY AFTERNOON. A SIGNIFICANT WARMING TREND WILL BEGIN TUESDAY. VERY WARM TEMPERATURES ARE EXPECTED TO PERSIST THROUGH FRIDAY WITH INCREASING SOUTHERLY WIND BY MID WEEK. AOT
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:02 PM MDT | Severe Thunderstorm Warning | SLC | Iron, Washington | 58 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.